I hear a lot of folks mention they are on Warfarin instead of Coumadin and that's fine. Warfarin works fine for a lot of people. Insurance companies would rather have you on the generic warfarin because its cheaper than Coumadin. Some feel horrible while taking warfarin and want to switch over to the name brand Coumadin to give it a try. Don't be afraid to tell your doctor you prefer the name brands of any medications you are taking. I talked to my doctor last week and we were discussing the differences between the 2. My Doctor was on Warfarin for 6 months following a leg surgery, and he said it made him feel like he was in a fog all the time and made him so sick to his stomach. As a matter of fact it made him feel so awful he quit taking his warfarin early. I told him I felt the same while I was on the Warfarin until you all suggested I switch to Coumadin and give it a try. I did and felt 1,000 times better. My doctor had no clue that there was that much of a difference between the two. But said it made perfect sense to him that it was the buffers in the warfarin that makes people sick. My Doctor is one of those who is willing to listen to his patients and said he had no idea that you didn't have to feel lousy while on anti-coagulants. He just assumed that the Coumadin and Warfarin both made you feel lousy. He said it was going to be his standard practice to prescribe his patients the Coumadin unless they prefer the generic.
Posts You May Be Interested In